Deprovera side effects - page 2

Hi everyone, First of all, I am still pretty new to the forums here since I've only posted a couple of times. I'm a nursing student and will be starting my 2nd semester of a 2yr ADN program on... Read More

  1. by   iliel
    nurstudnt546, i was curious myself about IUD, I remembering hearing about a new one that was comming out last year. Here's a link. Hope this helps, a lot of the searches I did were about the old IUD's.

    http://www.mirena-us.com/
  2. by   dreamon
    Hi everyone, I have been looking all over the internet about side effects to depo provera. I have had three shots already. My period went away after the first one, but now I bleed almost everyday. Somedays more than others, then it goes away, but about 2 days later its back again. So frustrating. It is 2AM and I am washing 4 pairs of jeans right now in the machine. My mom always tells me to go to the doctor about it. Well, my experience with these military hospitals.....they say if I use more than 4 pads a day, THEN it is a problem. So I just gave up on the experts.

    I am scheduled for a shot next week, I am going to see if they will give me an IUD. I have had some of the most awful mood swings, and I get so angry that I have to pull over while driving to avoid killing myself/someone else. My libido is absolutely gone!
    I have depression, but that has never affected my sex drive. I went from overdrive to no drive, so my husband is saddened..lol

    But the intense anger/moodiness coincided with the shot. I never wanted to take the pill- I will never remember. I have a hard time remembering to take my celexa...by the way, is there anyone else on celexa? I just started 2 weeks ago.
  3. by   colleen10
    Hi Nurse Student,

    I feel really bad for you because I have a pretty good idea of how you feel.

    A few years ago I went on the pill. At first everything seemed fine but then after 9 months or so I noticed that I would get really moody right before my period. I continued taking the pill but noticed that each month the moodiness got progressively worse. It got to the point, like you, that any little thing would set me off and I would seriously flip out in an uncontrolled rage. Unfortunately, usually at my husband, and I would be just like you, say I'm ready for a divorce! I would also feel really paranoid too. Like everyone was talking about me or people at work were out to get me. It was absolutely awful.

    One day I just quit taking the pill and ever since that day, about 2 years ago, I haven't had the moodiness AT ALL.

    I did talk to my doctor at a yearly check up about the symptoms while I was still on the pill and all he said he could do for me was give me an anti-depressant a couple days a month. To me, it wasn't worth it. I have normal and regular periods and was just using the pill as a form of BC. There are so many other types of BC out there that don't involve hormones that I've never looked back and doubt that I will ever use any type of pill, patch or injection in the future.

    You have a lot of things going on in your life like your young child, school, being a wife, etc. I wouldn't doubt if the Depo just isn't helping the situation and making things worse.

    I would definately talk to your doctor about other options that you have.

    Good Luck and hang in there,

    Col
  4. by   SmilingBluEyes
    Get with your doctor NOW and discuss all the options. He/she knows your health history and together you can decide what is most appropriate, safe and viable for you. There are MANY MANY MANY options, norplant, nuva rings, BC pills, patches, iud's (which many do like these days), it goes on and on. NO one here can help you decide this. You history has to be taken into account.

    I was on depo and the symptoms you describe started with me the 1st month and got worse, progressively. I will never again use it. But there are so many things out there; so many choices to discuss w/your GYN. I wish you the best!
  5. by   shirleyTX
    Here's my two cents
    I've taking Depo for 5yrs. got off had my son and am now back on it. The first year I was on it I spotted almost everyday. But after that year never had any more spotting or blood. It also decreased my sex drive but not to the point of non existance. Had my son last year and have been on it since. This time no spotting and hardly any side effects. About the moody part, I always thought it was me being my old *****y self. HAHA But since I've had my son and being a student and always feeling stressed my mood swings are much worse but it's because of all the added pressure. I've had the summer semester off and have felt pretty laid back, but I'm sure when the program starts it's back to irritability, on edge, and ready to explode- so I wouldn't blame the depo for all of your feelings it's probley a combination of things. Hope it gets better for you and good luck with nursing
  6. by   Mira
    I have a friend who hasn`t got a child and is done with her studies,she`s blaming the depo for turning her into a "monster".With me I just seem to file up more weight easily and I am drier down there,but I suppose it is something to do with ageing.It is a good idea to discuss your concerns with your OB/GYN.
  7. by   JnJTyson
    I was on Depo for about a year. I didn't have the mood problems with it (maybe beccause I take anti-depressants for other reasons) I spotted for a little while after the first shot. But the second shot, I was no longer spotting. I did notice one other side effect that hasn't been mentioned..or maybe I didn't read it..lol FACIAL HAIR! Thank goodness my hair is blonde. But one day I looked in the giant mirror they had at Bed Bath and Beyond that magnifies every zit, pimple, pore, scar and freckle to the size of a small country and saw that I had a large amount of blonde hair happily sitting on my upper lip. When I went home, I made sure it wasn't the mirror at BB&B....and there it was, lots of hair on my upper lip and chin. After I stopped taking the depo, I had a 2 month long period, and after a few waxes of the facial hair, I'm back to my normal amount that I had before. I currently take Ortho-Tricycline. Doesn't help with the acne for me, but it does keep me from having kids during a time in my life when I'm not ready for them! =0)

    Has anyone else found this problem with hair and depo??
  8. by   nurstudnt546
    Thanks for all the info, kids-r-fun. I made an appointment with my primary physician for next week. I wonder if I should attempt to discuss my concerns at that time, or maybe I should schedule a separate appointment with my OB/GYN. ??? Will they give me the same or different information? Well, I need to see my primary anyway to get a recent 'pap' in order to switch BC methods, so I'll see what is recommended.

    I know it may be a number of things that my be causing me to act out in anger and rage but I figure I should just change the things that I can one at a time so I can determine the actual cause. If I determine it's not the Depo, then I'll definitely turn to other possible causes.

    Thanks again!
  9. by   nurstudnt546
    iliel you're so sweet. Thanks for the link!
  10. by   nurstudnt546
    Hello dreamon, I'm sorry to hear about your inconvenient side effects as well. I've been lucky enough to experience the opposite, I only have periods about three weeks or so before my next shot is due. But I have also found myself in the predicament of having to wash jeans and whatnot due to an unexpected period because I haven't been regular ever since taking the shot. I hope you find something that works for you soon.

    Here's a website I found on the internet called Depo Horror Stories. It has more information about other side effects of Depo.

    http://www.abcinternetmarketing.com/depo-provera/
  11. by   nurstudnt546
    colleen10 thank you for sharing your experience. It's nice to know that I'm not the only one. I'm hoping that going back on the pill will help things and not make them any worst but I'll try it for a while. May I ask what method you are now using? And what brand/type of BC pill were you on? I understand there are different ones available and if one doesn't work then it's suggested to try another until finding one that agrees with your body and mind.

    I also would like to stay away from taking any anti-depressants meds. I'm glad that everything worked out for you and hope the same for myself. =)
  12. by   nurstudnt546
    Hi SmilingBluEyes. I know this is my decision. I have an appointment with my primary next week and will discuss other possible options. It's just nice to hear other women's stories and know that I'm not alone. I thank you and everyone for your advice, suggestions, personal experiences and support.
  13. by   nurstudnt546
    Hi shirleyTX, thanks for sharing your experience. I'm glad you get a chance to relax over the summer and that your moods are probably not due to Depo. As for me, even though I have a break from nursing school, I'm still really moody and irritable. I'm only taking one summer class (statistics) and I'm also working as a nurse's aide two shifts a week. I thought it could be my new job because I give a 110% at work and when I get home I feel like I don't have anything left to give to my family; when I get home all I want to do is wash up and go to bed. But I'm irritable even on my off days.

    The funny thing is, I think I'll be in better moods when fall semester starts again because I'll be around my friends who I can talk to and who I feel can better relate to me and my stress problems. I've felt a little alienated during this summer break because most of the friends I talk to are in nursing school.

    Well, I'll see how things pan out. Thanks again and enjoy the rest of your summer! =)

close